Alert archive / Georgia / Wind Advisories in 2006

Wind Advisory 1, NWS Tallahassee, FL

January 14, 200616 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this wind advisory at Jan 14, 2006, 12:57 AM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Jan 14, 2006, 7:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 12:57 AM CST (06:57 UTC)
In effect from
Jan 14, 2006, 7:00 AM CST
Expired
Jan 14, 2006, 5:00 PM CST
In force
10 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KTAE 140657
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
157 AM EST SAT JAN 14 2006

...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM EST (5 PM CST) THIS
AFTERNOON FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA AS WELL AS THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG 
BEND...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
142300-
/O.NEW.KTAE.WI.Y.0001.060114T1300Z-060114T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...ABBEVILLE...
GENEVA...DOTHAN...DE FUNIAK SPRINGS...MIRAMAR BEACH...BONIFAY...
CHIPLEY...MARIANNA...PANAMA CITY...BLOUNTSTOWN...PORT ST. JOE...
APALACHICOLA...QUINCY...TALLAHASSEE...MONTICELLO...MADISON...
BRISTOL...CRAWFORDVILLE...PERRY...MAYO...CROSS CITY...
GEORGETOWN...FORT GAINES...CUTHBERT...MORGAN...DAWSON...ALBANY...
LEESBURG...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...
BLAKELY...COLQUITT...NEWTON...CAMILLA...MOULTRIE...ADEL...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
1257 AM CST SAT JAN 14 2006 /157 AM EST SAT JAN 14 2006/

...WIND ADVISORY IN EFFECT FROM 8 AM EST /7 AM CST/ THIS MORNING
TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA AS WELL AS THE EASTERN FLORIDA 
PANHANDLE AND FLORIDA BIG BEND...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM EST /7 AM CST/ THIS
MORNING TO 6 PM EST /5 PM CST/ THIS AFTERNOON. 

A TIGHT PRESSURE GRADIENT OVER THE AREA IN THE WAKE OF A COLD FRONT
THAT MOVED THROUGH LAST NIGHT WILL PRODUCE GUSTY WINDS THROUGHOUT
THE DAY. SUSTAINED WINDS FROM THE NORTHWEST OF AROUND 20 MPH ARE 
EXPECTED WITH FREQUENT GUSTS OF 30 TO 35 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MCNATT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Jan 14, 12:49 AM CST, 8 minutes earlier.

Area forecast discussion, Jan 14, 12:49 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
149 AM EST SAT JAN 14 2006

.SYNOPSIS...COLD FRONT HAS EXITED OUR AREA TO THE EAST AND WE ARE
NOW EXPERIENCING GUSTY WINDS...COOLER TEMPS AND DRIER AIR BEHIND IT.
THERE IS A SMALL PATCH OF LOWER CLOUDS IN OUR NORTHWESTERN ZONES
ASSOCIATED WITH WRAP-AROUND MOISTURE AND ALTHOUGH WE HAVE SEEN A
FEW OBS IN AL REPORTING LIGHT RAIN...COVERAGE IN OUR AREA IS PATCHY
AT BEST AND WILL QUICKLY CLEAR OUT BY DAYBREAK.

&&

.SHORT TERM...WINDS WILL BE THE MAIN ISSUE TODAY. DEBATED GOING WITH
WIND ADVISORY (SUSTAINED WIND OR FREQUENT GUST OF 26-39 MPH) OR
LAKE WIND ADVISORY (SUSTAINED WIND OR FREQUENT GUSTS OF 20-25 MPH)
AND HAVE DECIDED TO GO WITH THE HIGHER OF THE TWO.  SUSTAINED WINDS
TODAY SHOULD BE IN THE UPR TEENS TO LWR 20 MPH RANGE...BUT FREQUENT
GUSTS UP TO 30-35 MPH ARE A GOOD POSSIBILITY THROUGHOUT THE DAY.
OTHER THAN THAT...THE ONLY OTHER WX TO MENTION IN THE SHORT TERM
IS TEMPS. HAVE MOST SITES AROUND 30 DEGREES SUNDAY MORNING. WINDS
WILL DIMINISH BY THE COLDEST PART OF THE MORNING SO THAT WIND CHILLS
WILL NOT BE MUCH OF A CONCERN. TEMPS WILL QUICKLY WARM SUNDAY AFTN
INTO MONDAY TO ABOVE NORMAL VALUES.

.LONG TERM...NEXT WX MAKER WILL APPROACH THE AREA MONDAY NIGHT INTO
TUESDAY. GFS APPEARS TO HAVE SLOWED THE SYSTEM DOWN SOME AND
EXTENDS HIGHER POPS INTO EARLY WEDNESDAY MORNING. LEFT CHANCE POPS
IN OUR EASTERN ZONES THROUGH WEDNESDAY MORNING. END OF THE WORK WEEK
WILL BE DRY WITH TEMPS ON THURS COOLING DOWN THEN GRADUALLY WARMING
UP THROUGH SATURDAY.

&&

.MARINE...AS EXPECTED...WINDS OFFSHORE ARE AROUND 25-30KTS THIS
MORNING. THE TIGHT PRESSURE GRADIENT WILL REMAIN OVER THE COASTAL
WATERS TODAY AND KEEP WINDS IN THIS RANGE THROUGHOUT THE DAY.
AROUND SUNSET...WINDS WILL BEGIN TO DIMINISH AND BY SUNDAY MORNING
SPEEDS WILL BE DOWN TO AROUND 10-15KTS NEAR SHORE AND IN EXERCISE
CAUTION RANGE (15-20KTS) OFFSHORE. HIGH PRESSURE MVG OVER THE AREA
SUNDAY WILL DECREASE THEM FURTHER BY SUN AFTN TO JUST 5-10KTS.
EXPECT THE NEXT INCREASE TO BE LATE MONDAY AS ANOTHER FRONT
APPROACHES.

&&

.AVIATION...STRONG FRONT HAS EXITED S OF LOCAL AREA. IN ITS WAKE...
MODERATE TO BRISK N WINDS WITH OCNL GUSTS TO 30 MPH POSSIBLE THRU
AFTERNOON. LLWS ERN MOST SECTION OF TWB112 ROUTE UNTIL AROUND 12Z.
OTHERWISE...VFR/MAINLY CLEAR SKIES.

&&

.FIRE WEATHER...RED FLAG WARNING IN EFFECT THIS AFTN FOR FL
COUNTIES. RH VALUES ARE EXPECTED TO BE BELOW 35% FOR ABOUT FOUR HRS
THIS AFTN BUT NEED ONLY ONE HOUR WITH EXPECTED WINDS AROUND 20-
25MPH. GUSTY WINDS WILL DROP OFF TONIGHT BUT DRY AIR WILL REMAIN
OVER THE AREA TOMORROW AND RH VALUES ARE EXPECTED TO BE WELL BELOW
35% TOMORROW AFTN. WATCH FOR FL ON SUNDAY WILL MOST LIKELY BE
UPGRADED TO A WARNING THIS AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  57 29 62 35/ 00 00 00 00
PANAMA CITY  57 36 60 46/ 00 00 00 00
DOTHAN       53 33 59 42/ 00 00 00 00
ALBANY       52 30 60 40/ 00 00 00 00
VALDOSTA     53 29 61 37/ 00 00 00 00
CROSS CITY   58 30 60 33/ 00 00 00 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY TODAY FROM 7AM-5PM CST.
GA...WIND ADVISORY TODAY FROM 8AM-6PM EST.
FL...WIND ADVISORY TODAY FROM 7AM-5PM CST (8AM-6PM EST).
     SMALL CRAFT ADVISORY ALL COASTAL WATERS.
     RED FLAG WARNING ALL AREAS TODAY.
     FIRE WEATHER WATCH FOR ALL AREAS SUNDAY.

&&

PUBLIC/MARINE...MCNATT
AVIATION/FIRE WX...BLOCK
Hazardous weather outlook, Jan 13, 8:45 AM CST, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EST FRI JAN 13 2006

...SIGNIFICANT SEVERE WEATHER POTENTIAL ACROSS THE AREA TODAY...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
945 AM EST FRI JAN 13 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED TODAY AND THIS
EVENING. THE STORM PREDICTION CENTER HAS PUT MUCH OF THE REGION IN A
SLIGHT TO MODERATE RISK AREA FOR ISOLATED STRONG TO SEVERE
THUNDERSTORMS. THE MAIN THREAT WILL BE FROM AROUND NOON...THIS
AFTERNOON AND EVENING. A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA TODAY...BRINGING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS WILL BE STRONG TO SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. RESIDENTS ACROSS THE REGION SHOULD MONITOR THE WEATHER
TODAY. THE FRONT AND ASSOCIATED CONVECTION WILL MOVE EAST TONIGHT.
THEN HIGH PRESSURE WILL BUILD IN WITH GUSTY WEST TO NORTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WINDS WILL REMAIN GUSTY THROUGHOUT THE DAY ON SATURDAY AND COMBINED
WITH COOLER TEMPERATURES...WILL LIKELY PRODUCE WIND CHILLS OF 25
DEGREES OR LOWER SATURDAY NIGHT. WINDS WILL DIMINISH BY SUNDAY
MORNING AND TEMPERATURES WILL ALSO BEGIN TO WARM. ANOTHER SYSTEM IS
EXPECTED TO MAKE ITS WAY INTO THE AREA ON TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY
BE REQUIRED LATER TODAY.

.RIP CURRENTS...
THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES. A RIP CURRENT IS A STRONG NARROW CURRENT
OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY
CARRY A SWIMMER INTO DEEPER WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

7-TREXLER

In the hours before

Special weather statement, Jan 13, 7:18 PM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
818 PM EST FRI JAN 13 2006

FLZ034-140147-
DIXIE FL-
INCLUDING THE CITIES OF...CROSS CITY
818 PM EST FRI JAN 13 2006

AT 817 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTHWEST OF OLD TOWN...MOVING EAST-
NORTHEAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF TORRENTIAL
DOWNPOURS.

8-JAMSKI

Nearby

Wind Advisories in Georgia, 2006Wind Advisories in Florida, 2006Wind Advisories in Alabama, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.